Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Eczema on hands and feet. No relief with medications. Suggestive remedy?

User rating for this question
Answered by

Practicing since : 2008
Answered : 2609 Questions
So i have had ecsama on my hands and feet for about 15 years really my entire adult life i have seen three dermatoligist they have all tried different creams and ointments i have tried different methods of appling them such as putting ointment on feet and then wraping them in sarane wrap so the feet will soften up and let meds get under skin so on and so forth. Cotton gloves after applying meds to hands, my reg doc started me on prednazone with ointment and that has worked the best so far it stop the flaky skin and huge spots of missing skin ozzing of blisters and basicly keeps it at bay but never goes away completly and every time i sart to go down in milligrams it come back fast and hearts verry. And makes it verry hard to work a ten hour day wene i get home every day feet swell up and i can feal my heart beat in my feet he has also put me on different types of angziety meds because he thinks it could be brought on by stress ive come to understand that prednazone is verry bad for u wene taken for long periods of time and ive been on it for 2 years any advice? Sorry sbout my spelling i know its terrible:)
Posted Mon, 10 Jun 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 1 hour later

Thanks for your query
I understand your concern and hope am able to help you for the same

First all of, it is very clear both from your history and the attached picture that you are suffering from chronic hand and foot eczema.
I understand the amount of emotional stress that this problem can lead to, owing to it's chronic course, but first I would like to make you aware of the exact disease and it's course first.
It is very important for you to understand that this is a disease which is just limited to the hands and feet . There is nothing associated or harmful that is going on in your body as well because of this, so you should understand that it is atleast not harming any other part of your body.
Chronic eczema of hand and feet is a chronic condition which tends to go on for years together, leading to redness, pain and development of fissures over palms and soles. This can be seasonal in some cases or continuous in others.

Now as far as the treatment of this skin condition is concerned, you have been using topical steroids (prednisone) on and off. Topical steroids are the mainstay of treatment in this case. Topical steroids can be used for long term in such conditions on palms and soles but it is important that you gives small gaps in between. Like maybe you can avoid using them on weekends ie saturday and sunday and use them only 5 days a week. By doing this, the efficacy of the medicine is not decreased even on continuous use . Techniques such as wrapping in plastic sheets helps when there are thick lesions, but that does not seem so in your case.
It is very important that you moisturize your palms and soles well. You should apply adequate good moisturizing creams to your palms and soles. This will also reduce the requirement of topical steroids.
Now as far as oral steroids are concerned, these are also helpful in this skin condition but long term use of oral steroids has to be avoided altogether.
Regular use of oral antiallergics however helps to reduce the redness, itching and the swelling.

Hope it helps
Anything else bothering you, please let me know.

Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor